Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 55, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 6, 2008, 3:16 PM CDT for 19 counties in Texas. It took effect at May 7, 2008, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2008, 3:16 PM CDT (20:16 UTC)
- In effect from
- May 7, 2008, 7:00 AM CDT
- Expired
- May 7, 2008, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 062016 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM CDT TUE MAY 6 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW MEXICO PLAINS...GUADALUPE MOUNTAINS...UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU AND DAVIS MOUNTAINS FOR WINDY AND DRY CONDITIONS...AND HIGH FIRE DANGER... ...A RED FLAG WARNING IS ALSO IN EFFECT FOR WEDNESDAY ACROSS THE ENTIRE REGION... .BREEZY CONDITIONS ARE EXPECTED TO CONTINUE INTO THIS EVENING ACROSS SOUTHEAST NEW MEXICO...AS WELL AS THE DAVIS AND GUADALUPE MOUNTAINS. WINDS WILL SUBSIDE OVERNIGHT BUT WILL INCREASE WEDNESDAY FROM THE WEST BRINGING WARM AND DRY AIR ACROSS THE ENTIRE REGION. HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WINDS ABOVE 20 MPH AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. NMZ114-115-TXZ057>059-074-080-258-071115- /O.UPG.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ /O.NEW.KMAF.FW.W.0055.080507T1500Z-080508T0000Z/ /O.CON.KMAF.FW.W.0054.000000T0000Z-080507T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- 316 PM CDT TUE MAY 6 2008 /216 PM MDT TUE MAY 6 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. DRY AIR WILL CONTINUE MAINLY WEST OF THE PECOS RIVER INTO THIS EVENING. WINDS WILL SUSBIDE BELOW 20 MPH OVERNIGHT...BUT WILL INCREASE WEDNESDAY TO 25 TO 35 MPH...WITH WINDS 35 TO 45 MPH IN THE DAVIS AND GUADALUPE MOUNTAINS. THE WIND DIRECTION WILL INITIALLY BE FROM THE SOUTHWEST AND WEST...BUT WILL VEER TO THE NORTHWEST BY WEDNESDAY AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-075-079-081-082-071115- /O.UPG.KMAF.FW.A.0049.080507T1500Z-080508T0000Z/ /O.NEW.KMAF.FW.W.0055.080507T1500Z-080508T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 316 PM CDT TUE MAY 6 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL MOVE INTO THE ENTIRE AREA WEDNESDAY WITH HUMIDITIES FALLING BELOW 15 PERCENT. WINDS WILL INCREASE FROM THE SOUTHWEST AND WEST TO 20 TO 30 MPH CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL VEER TO THE NORTHWEST LATE WEDNESDAY AFTERNOON BEFORE SUBSIDING WEDNESDAY EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
3 follow-up statements
000 WWUS84 KMAF 071113 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 AM CDT WED MAY 7 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... ...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR SOUTHEASTERN NEW MEXICO... THE GUADALUPE MOUNTAINS... VAN HORN AREA... AND THE UPPER TRANS PECOS... .WARM... DRY... AND WINDY CONDITIONS EXPECTED ACROSS THE AREA TODAY AS AN UPPER TROUGH AND A SURFACE LOW COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE AREA. AS OF EARLY MORNING... STRONG WEST TO SOUTHWEST WINDS HAVE ALREADY BEGUN TO MOVE ACROSS PORTIONS OF SOUTHEASTERN NEW MEXICO AND TRANS PECOS. AS THE SURFACE LOW DEEPENS AND STRONG WINDS ALOFT MIX DOWN DURING THE DAY... THESE WINDY CONDITIONS WILL SPREAD ACROSS THE AREA. 20 FT WINDS OF 20 MPH OR GREATER ARE EXPECTED AREAWIDE ALONG WITH WIDESPREAD MINIMUM RELATIVE HUMIDITY OF 15 PERCENT OR LESS. RAINFALL FROM LAST NIGHTS AND THIS MORNINGS THUNDERSTORMS MAY ALLOW FOR SOME LOCATIONS TO REMAIN ABOVE 15 PERCENT RH BUT THIS SHOULD BE SPOTTY. THE NORTHEAST PERMIAN BASIN WILL BE THE LOCATION MOST LIKELY NOT TO FALL BELOW 15 PERCENT AS RAIN FELL THIS MORNING AND WRAP AROUND MOISTURE EXPECTED TODAY. THESE DRY AND WINDY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER HAS RESULTED IN A RED FLAG WARNING TODAY. WINDS WILL SUBSIDE THIS EVENING. ON THURSDAY SIMILAR DRY AND WINDY CONDITIONS WILL BE POSSIBLE FOR SOUTHEASTERN NEW MEXICO... VAN HORN... AND THE UPPER TRANS PECOS SO A FIRE WEATHER WATCH HAS BEEN ISSUED. NMZ114-115-TXZ057>059-258-072100- /O.NEW.KMAF.FW.A.0051.080508T1800Z-080509T0200Z/ /O.EXT.KMAF.FW.W.0055.080507T1200Z-080508T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS- 613 AM CDT WED MAY 7 2008 /513 AM MDT WED MAY 7 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. DRY AIR WILL MOVE ACROSS THE ENTIRE AREA TODAY WITH MINIMUM HUMIDITIES FALLING BELOW 15 PERCENT. WINDS WILL INCREASE FROM THE WEST TO 20 TO 30 MPH CREATING CRITICAL FIRE WEATHER CONDITIONS. MUCH HIGHER WINDS CAN BE EXPECTED ACROSS THE MOUNTAINS. WINDS WILL VEER TO THE NORTHWEST LATE THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE AREA TODAY. ON THURSDAY DRY AND WINDY CONDITIONS WILL AGAIN CREATE HEIGHTENED FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... VAN HORN AREA... AND THE GUADALUPE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT FOR THAT REGION THURSDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-074-075-079>082-072100- /O.EXT.KMAF.FW.W.0055.080507T1200Z-080508T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 613 AM CDT WED MAY 7 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. DRY AIR WILL MOVE ACROSS THE ENTIRE AREA TODAY WITH MINIMUM HUMIDITIES FALLING BELOW 15 PERCENT. WINDS WILL INCREASE FROM THE WEST TO 20 TO 30 MPH CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL VEER TO THE NORTHWEST LATE THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE AREA TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 071609 AAA RFWMAF RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1109 AM CDT WED MAY 7 2008 ...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CDT OR 6 PM MDT FOR VERY WINDY CONDITIONS...VERY HIGH FIRE DANGER AND LOW HUMIDITY FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... ...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR WINDY CONDITIONS...VERY HIGH FIRE DANGER AND LOW HUMIDITY FOR SOUTHEASTERN NEW MEXICO...THE GUADALUPE MOUNTAINS...VAN HORN AREA... AND THE UPPER TRANS PECOS... .WARM... DRY... AND WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY AS AN UPPER TROUGH AND A SURFACE LOW COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. AS THE SURFACE LOW DEEPENS AND STRONG WINDS ALOFT MIX DOWN DURING THE DAY... WINDY CONDITIONS WILL SPREAD ACROSS ALL AREAS. 20 FOOT WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS THE PLAINS AND WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH IN THE MOUNTAINS ARE POSSIBLE. IN ADDITION...WIDESPREAD MINIMUM RH/S BELOW 15 PERCENT AND VERY HIGH FIRE DANGER ARE IN STORE. THESE DRY AND WINDY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER HAS RESULTED IN A RED FLAG WARNING TODAY. WINDS WILL SUBSIDE THIS EVENING AS A WEAK COLD FRONT AFFECTS LOCATIONS EAST OF THE PECOS RIVER. ON THURSDAY SIMILAR DRY AND WINDY CONDITIONS WILL BE POSSIBLE FOR SOUTHEASTERN NEW MEXICO... VAN HORN... AND THE UPPER TRANS PECOS SO A FIRE WEATHER WATCH HAS BEEN ISSUED. NMZ114-115-TXZ057>059-258-080015- /O.CON.KMAF.FW.W.0055.000000T0000Z-080508T0000Z/ /O.CON.KMAF.FW.A.0051.080508T1800Z-080509T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS- 1109 AM CDT WED MAY 7 2008 /1009 AM MDT WED MAY 7 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... DRY AIR WILL MOVE ACROSS THE ENTIRE AREA TODAY WITH MINIMUM HUMIDITIES FALLING BELOW 15 PERCENT. WINDS WILL INCREASE FROM THE WEST TO 20 TO 30 MPH CREATING CRITICAL FIRE WEATHER CONDITIONS. MUCH HIGHER WINDS CAN BE EXPECTED ACROSS THE MOUNTAINS. WINDS WILL BECOME NORTHWEST LATE THIS AFTERNOON BEFORE DECREASING THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE AREA TODAY. ON THURSDAY DRY AND WINDY CONDITIONS WILL AGAIN CREATE HEIGHTENED FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... VAN HORN AREA... AND THE GUADALUPE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT FOR THAT REGION THURSDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-074-075-079>082-080000- /O.CON.KMAF.FW.W.0055.000000T0000Z-080508T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 1109 AM CDT WED MAY 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... DRY AIR WILL MOVE ACROSS THE ENTIRE AREA TODAY WITH MINIMUM HUMIDITIES FALLING BELOW 15 PERCENT. WINDS WILL INCREASE FROM THE WEST TO 20 TO 30 MPH CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL BECOME NORTHERLY LATE THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE AREA TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 072002 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 PM CDT WED MAY 7 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT OR 6 PM MDT FOR VERY WINDY CONDITIONS...VERY HIGH FIRE DANGER AND LOW HUMIDITY FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... ...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR WINDY CONDITIONS...VERY HIGH FIRE DANGER AND LOW HUMIDITY FOR SOUTHEASTERN NEW MEXICO...THE GUADALUPE MOUNTAINS... VAN HORN AREA AND THE UPPER TRANS PECOS... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. 20 FOOT WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS THE PLAINS AND WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH IN THE MOUNTAINS ARE POSSIBLE. IN ADDITION...WIDESPREAD MINIMUM RH/S BELOW 15 PERCENT AND VERY HIGH FIRE DANGER ARE IN STORE. DRY AND WINDY CONDITIONS WILL BE POSSIBLE AGAIN THURSDAY FOR SOUTHEASTERN NEW MEXICO AND THE UPPER TRANS PECOS SO A FIRE WEATHER WATCH IS IN EFFECT FOR THAT AREA. NMZ114-115-TXZ057>059-258-080315- /O.CON.KMAF.FW.W.0055.000000T0000Z-080508T0000Z/ /O.CON.KMAF.FW.A.0051.080508T1800Z-080509T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS- 302 PM CDT WED MAY 7 2008 /202 PM MDT WED MAY 7 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ALONG WITH MINIMUM RELATIVE HUMIDITIES NEAR 15% WILL CONTINUE INTO THE EARLY EVENING. WIND SPEEDS WILL DECREASE THIS EVENING... HOWEVER POOR OVERNIGHT RH RECOVERY CAN BE EXPECTED. ON THURSDAY DRY AND WINDY CONDITIONS WILL AGAIN CREATE HEIGHTENED FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... VAN HORN AREA... AND THE GUADALUPE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT FOR THAT REGION DURING THE AFTERNOON INTO EARLY EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-060>063-067>070-074-075-079>082-080000- /O.CON.KMAF.FW.W.0055.000000T0000Z-080508T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 302 PM CDT WED MAY 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... WEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL CONTINUE INTO THE EARLY EVENING. IN ADDITION...MINIMUM RELATIVE HUMIDITIES NEAR 15% WILL PERSIST. WINDS WILL DECREASE THIS EVENING AS A COLD FRONT MOVES THROUGH BRINGING A NORTHEASTERLY WIND SHIFT AND INCREASING RELATIVE HUMIDITIES. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 6, 2:44 PM CDT, 32 minutes earlier.
Area forecast discussion, May 6, 2:44 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT TUE MAY 6 2008
.SHORT TERM DISCUSSION...
ISOLATED CONVECTION HAS INITIATED ALONG THE DRYLINE OVER
NORTHWESTERN PECOS COUNTY THIS AFTERNOON. THIS IS MOST LIKELY THE
FIRST SIGNS OF A SHORTWAVE TROUGH APPROACHING THE AREA AHEAD OF
THE MAIN SOUTHERN STREAM UPPER LOW EXITING THE NORTHERN BAJA
PENINSULA. VISIBLE IMAGERY SHOWED THE DEEPEST CU DEVELOPMENT FROM
WESTERN PECOS COUNTY...SOUTH TO NORTHERN BREWSTER COUNTY.
ADDITIONAL DEVELOPMENT WILL BE LIKELY LATER IN THE AFTERNOON AND
EVENING HOURS AS THE UPPER LEVEL SUPPORT ENHANCES HEIGHT FALLS
OVER THE REGION. MODEL GUIDANCE WAS TOO FAR EAST WITH THE DRYLINE
ON PREVIOUS RUNS. THEREFORE...HAVE INCREASED POPS NEAR THE
AFOREMENTIONED CONVERGENCE LINE FOR THIS AFTERNOON AND PUSHED POP
LINES SLIGHTLY BACK TO THE WEST FOR THE OVERNIGHT HOURS. INITIAL
CONVECTION SHOULD BE DISCRETE CELLS BECOMING MULITCELL LINEAR AS
MORE BROADSCALE LIFT APPROACHES THE REGION TONIGHT ACTIVATING THE
DRYLINE ACROSS THE TRANSPECOS REGION.
.LONG TERM...
OVERNIGHT CONVECTION WILL MOVE EAST OF THE AREA BY TOMORROW
MORNING. SOME LINGERING CONVECTION WILL BE POSSIBLE ACROSS THE
NORTHEASTERN BASIN BUT MUCH DRIER AIR WILL MOVE ACROSS THE BASIN
TOMORROW THANKS TO WESTERLY FLOW AS THE UPPER LOW MOVES ACROSS
WEST TEXAS. WINDS WILL GUST ONCE AGAIN IN THE PASS...BUT EXPECT
STRONG WINDS IN THE DAVIS MOUNTAINS WITH PERHAPS ADVISORY CRITERIA
WINDS ACROSS THE VAN HORN CORRIDOR WITH A TIGHT PRESSURE GRADIENT
SETTING UP IN THE WAKE OF THE LOW. A WEAK COLD FRONT WILL MOVE IN
BEHIND THE LOW EARLY THURSDAY BUT WILL STALL OUT IN THE TRANSPECOS
VALLEY BEFORE LIFTING NORTH THURSDAY AFTERNOON.
GENERALLY ZONAL FLOW WILL PREVAIL THE REMAINDER OF THE FORECAST
PERIOD...HOWEVER WEAK S/W TROFS MOVING THROUGH ON SUNDAY AND
TUESDAY WILL BRING A COUPLE OF WEAK FRONTS INTO WEST TEXAS.
UNFORTUNATELY THE UPPER DYNAMICS OF THESE SYSTEMS WILL BE TOO FAR
REMOVED FROM THE AREA TO BRING ANY DECENT CHANCE FOR PRECIPITATION.
HENNIG
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE FROM THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS
PECOS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU UNTIL 10
PM CDT. THIS AS SOUTH TO SOUTHWEST WINDS OF 20 MPH OR GREATER WILL
COINCIDE WITH RH/S OF 15 PERCENT OR LOWER DURING THIS TIME.
ISOLATED DRY LIGHTNING STRIKES WILL ALSO BE POSSIBLE...ESPECIALLY
OVER THE DAVIS AND GLASS MOUNTAINS THIS AFTERNOON. SOUTHEAST WINDS
OF 20 MPH OR GREATER WILL PREVAIL OVER THE PERMIAN BASIN AND LOWER
TRANS PECOS INTO THIS EVENING...BUT MINIMUM AFTERNOON RH/S WILL
REMAIN ABOVE 15 PERCENT IN THESE AREAS.
THUNDERSTORMS WILL DEVELOP OVER THE STOCKTON PLATEAU AND TRANS PECOS
THIS AFTERNOON...THEN BECOME MORE WIDESPREAD OVER THE AREA THROUGH
THIS EVENING. ANY OF THESE STORMS COULD PRODUCE GUSTY WINDS NEAR 60
MPH...IN ADDITION TO LARGE HAIL...ISOLATED TORNADOES AND LOCALLY
HEAVY RAINFALL. A COLD FRONT WILL PUSH EASTWARD INTO THE AREA
TONIGHT...THEN MOVE INTO CENTRAL TEXAS BY WEDNESDAY MORNING.
INITIALLY MOISTURE WILL BE VERY HIGH OVER THE SOUTHEAST NEW MEXICO
PLAINS AND MOST OF WEST TEXAS THIS EVENING...BUT DRIER AIR WILL MOVE
INTO THE AREA ON SOUTHWEST TO WEST WINDS OVERNIGHT. RH/S WILL END
UP BEING POOR MOST LOCATIONS BY DAYBREAK WEDNESDAY.
WEST WINDS WILL INCREASE AREAWIDE WEDNESDAY...WHILE RH/S DROP TO 10
TO 15 PERCENT. SINCE FIRE DANGER WILL BE HIGH TO VERY HIGH...A
RED FLAG WARNING WILL BE IN EFFECT FOR THE ENTIRE AREA FROM 10 AM
CDT UNTIL 7 PM CDT. RECOVERY WEDNESDAY NIGHT WILL BE POOR ALONG AND
SOUTH OF THE PECOS RIVER...WITH FAIR TO GOOD TO THE NORTH OF THE
PECOS. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR AGAIN THURSDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 63 85 58 90 / 60 10 10 0
CARLSBAD NM 59 87 57 94 / 30 10 0 0
DRYDEN TX 64 93 61 96 / 40 10 0 0
FORT STOCKTON TX 61 87 61 94 / 40 10 0 0
GUADALUPE PASS TX 55 81 58 86 / 20 10 0 0
HOBBS NM 59 86 53 93 / 40 10 0 0
MARFA TX 50 81 46 86 / 30 10 0 0
MIDLAND INTL AIRPORT TX 63 86 58 93 / 50 10 0 0
ODESSA TX 63 86 60 94 / 50 10 0 0
WINK TX 64 92 59 98 / 40 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 6 AM TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67/10Hazardous weather outlook, May 6, 2:07 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT TUE MAY 6 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT TUE MAY 6 2008 /107 PM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS PECOS... WESTERN PERMIAN BASIN...STOCKTON PLATEAU...DAVIS AND GLASS MOUNTAINS AND INTO THE BIG BEND REGION AND LOWER TRANS PECOS. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALONG WITH AN ISOLATED TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THESE STORMS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH HIGH FIRE DANGER TO PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST WINDS WILL AFFECT SOUTHEAST NEW MEXICO AND WEST TEXAS WEDNESDAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...WHERE WIND SPEEDS OF 40 TO 50 MPH...AND GUSTS NEAR 70 MPH ARE EXPECTED. DRIER AIR WILL OVERSPREAD THE REGION WEDNESDAY ON THE GUSTY WEST WINDS. SINCE RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT AND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:44 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 61 min |
| May 5, 11:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 64 min |
| May 5, 11:47 PM CDT | Areal Flood Advisory | MAF | Crane | 153 days |
| May 6, 12:17 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 21 min |
| May 6, 2:19 AM CDT | Areal Flood Advisory | MAF | Gaines, Midland | 153 days |
| May 6, 7:33 AM CDT | Red Flag Warning | MAF | Loving | 14 hr |
| May 6, 2:57 PM CDT | High Wind Warning | MAF | 30 hr | |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| May 6, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 62 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 48 min |
| May 6, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 54 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 35 min |
| May 6, 5:14 PM CDT | Tornado Warning | MAF | Crane, Pecos | 31 min |
| May 6, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 26 min |
| May 6, 5:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 65 min |
| May 6, 5:49 PM CDT | Tornado Warning | MAF | Crane, Upton | 26 min |
| May 6, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 35 min |
| May 6, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 33 min |
| May 6, 6:16 PM CDT | Tornado Warning | MAF | Upton | 29 min |
| May 6, 6:22 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 27 min |
| May 6, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 22 min |
| May 6, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 36 min |
| May 5, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 66 min |
| May 5, 8:59 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| May 5, 9:33 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 5, 9:55 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| May 5, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| May 5, 10:48 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 5, 10:52 PM CDT | Tornado Warning | MAF | Lea | 23 min |
| May 5, 10:53 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 52 min |
| May 5, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
| May 5, 11:29 PM CDT | Tornado Warning | MAF | Eddy | 31 min |
| May 5, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 64 min |
| May 6, 1:07 AM CDT | Areal Flood Warning | MAF | Lea | 3 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.